Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 343–343 | Cite as

Zolpidem

Various toxicities: case report
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug overdose

A 29-year-old man developed drug toxicity, anterograde amnesia, restlessness as well as drowsiness, daytime sleepiness leading to car accident following zolpidem abuse and overdose. He subsequently developed zolpidem dependence followed by withdrawal symptoms of terrible nightmares, agitation and dysarthria due to excessive tension and irritability [times to reactions onsets not stated].

At the age of 24 year, the man with unremarkable medical history of any drug abuse or psychiatric illness, was prescribed with oral zolpidem tablets 10 mg/day for insomnia. Within one year, he increased the dose of zolpidem to 40 mg/day as per his own judgement. This dose increment sometimes caused anterograde amnesia. At the age of 28 years, he further increased the zolpidem dose...

Reference

  1. Ohshima H, et al. Polysomnographic sleep disturbances due to high-dose zolpidem use: A case report. Journal of Clinical Sleep Medicine 14: 1949-1952, No. 11, 15 Nov 2018. Available from: URL: http://doi.org/10.5664/jcsm.7500 - Japan

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations